Doctor insights on:
Heartburn Antacid Medication
I have seem to have GERD but taking antacids seems to make my heartburn worse. What's happening here?
Acid rebound : Usually from from calcium containing antacids is the probable explanation. Over the counter acid suppressants (prilosec, prevacid) may help. You should however note that worsening heartburn could be than just heartburn, something you should bring to your doctor's attention. ...Read more
Yes: Symptoms of gastroesophageal reflux disease occur when stomach acid contacts the lower esophagus. Over the counter antacids will neutralize this acid. Some OTC antacids are combined with medication that decreases the production of acid in the stomach making the combination more effective in reducing reflux symptoms. ...Read moreSee 11 more doctor answers
Dr prescribed antacids & diagnosed GERD for my teen based on sharp chest pains, often traveling to his left side and feels like his side is protruding?
Possibly correct: If he/she improves with acid medications, then this is the diagnosis. If the left side of the belly is feeling full, he/she may be constipated. Hard to get info on bowel movements in teens, but if not better with gerd meds, then check on this with the doctor. Focus on a healthy diet with regular meals, fluids and fiber, no soda or caffeine. ...Read more
Good day i have a gerd for 1year, now i have u.t.i i drink ciprofloxacin, now my abdomen have deeply pain . can i drink buscopan,omeprazole & antacid.
NO: Antacids like Tums containing calcium carbonate will significantly reduce the absorption of ciprofloxacin. Omeprazole will also reduce the level or effect of ciprofloxacin. I don't have any information on buscopan as it is not used in the U.S.******CIPROFLOXACIN CAN CAUSE ABDOMINAL PAIN CONTACT YOUR DOCTOR AND ADVISE HIM OF YOUR PAIN. HE MAY ADVISE YOU TO STOP IT AND SUBSTITUTE ANTIBIOTIC. ...Read more
I have had chronic nausea and belching for 8 weeks. No vomiting. No H. Pylori. No GERD. Antacids don't help. No gall pain.
What could this be?
My TSH is 5.69, it has increased from 5.2 a year back. I am gaining weight and have GERD. No antacid is helping. Have throat ulcers.
Your thyroid gland is under-active and you need replacement medication. Please see a doctor, preferably an endocrinologist for evaluation and treatment.
For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Drink enough water daily, so that your urine is mostly colorless. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex, if you have sex. ...Read more
Have sinus drainage, constant lump in throat, stomach grumbling for 1 week. Antacids do not help? Is this drainage or gerd that will not go away?
Dx severe GERD. Got high dose NSAIDS 2days ago, joint fracture. Now have bad chest\abd pain, nausea, hiccups, reflux. Antacids no help. GI bleed?
Bloody stool/vomit?: Do you have nausea/vomiting/Bloody vomit/black vomit/bloody stool/black stool? If you do, you definitely have a GI bleed. If you don't...??? you probably have gastric irritation from the high dose NSAIDS. You may need something stronger than Antacids...like Prilosec, Nexium, (esomeprazole) Prevacid.... See you doctor for help and treatment ...Read more
See below: Using antacids often for severe, frequent heartburn may mask inflamed esophagus, reflux disease, esophageal cancer. Frequent antacid use can cause milk-alkali syndrome: hypercalcemia, metabolic alkalosis (shift in body's acid-alkali balance), & renal insufficiency, kidney stones, & calcium deposits in tissues. Exacerbated by high doses of vitamin d which enhances calcium absorption. ...Read moreSee 1 more doctor answer
I have been having constant heartburn for weeks now. It will go away for a few hours, then come right back. Antacids seem to help very briefly. ?
It neutralises acid: The hearburn is caused by acid reflux, meaning the acid which is normally present in the stomach finds its way in the esophagus and thereby causing heartburn.So by taking antacid you neutralize the acid and that reduces the amount of acid in stomach and it is unable to come in the esophagus.You can achieve that also by acid suppression by meds like ranitidin or omeprazole. ...Read moreSee 1 more doctor answer
I take 1.75 mg of Xanax (alprazolam) but I am having heartburn too. If i take antacids, will it effect of the xanax (alprazolam)?
Xanax (alprazolam): Antacids lower absorption of other medications, although not significantly. ...Read more
35wks. Pregnant and having horrible heartburn, what antacids if any, are safe to take during pregnancy?
ASK YOUR OB: You should be calling your obs office and asking them, since they know you and may want you evaluated and may want you to use a specific one that they like. ...Read more
Can eating too much spicy food be bad for you if you have constant heartburn or consistently take antacids?
Spicy food: Spicy food may be a trigger for your heartburn symptoms but the underlying cause may be a problem with hypersecretion of acid or relaxed esophageal sphincter, stomach emptying problems or even hiatal hernia. Heartburn should be fully evaluated by your physician and treated. A camera can look in your throat and imaging and pressure measurements to definitively diagnose & treat see GI doc. Good luck ...Read more
Doctors told me no antacids prior to my gal bladder being removed in a day but im having massive heartburn, what can i do to relieve it?
I have been having pain in my chest like heartburn since I took my pills last night. I have been able to eat & drink. Antacids no help. Now what?
I was on antacids since 4 months . I've stopped medicine since July . Now I feel heartburn and drink baking soda , burning increases what does it mean?
heartburn-sign of shrimp allergy?ate piece of fried shrimp&ended up with very severe heartburn that antacids didn't help fried foods dont bug me
Heartburn for 2 days(am approx 6 mo post Cholecystectomy)discharge papers said stop otc antacids.Would 1 dose of 'tums' or equivalent be safe? Ty.
Heartburn: I don't see any harm in your taking occasional antacids like maalox or mylanta,but also avoid spicey foods, alcohol, caffeine, nicotine and oily foods. Medications like zantac, nexium (esomeprazole) or prilosec are effective. Tums contain calcium and if you have a history of kidney stones or elevated serum calcium levels, they would be harmful if taken in large amounts. ...Read more
- Talk to a doctor live online for free
- Antacids that prevent heartburn
- Heartburn antacid adverse effects
- Antacid m medication
- Ask a doctor a question free online
- Antacid calcium supplement medication
- Calcium containing antacids medication
- Antacid extra medication
- Antacid suspension medication
- Antacids for heartburn